Many hugs your way Nette, I hope that tuesdays appointment goes without stress for you.
As to steroids, not much help here, I only ever took steroids with my first attack. My CIS incident. I lost feeling and control over almost my entire left side. (Quite amusing to startle yourself with your own body. Sit down, your arm flops onto your lap, you jump in shock that someones touching you.)
I didn’t had the weight gain side effect. If I had I wouldn’t have worried too much as it’s only likely to be temporary if you get it at all.
I did get severe stomach pains, and the medication they gave me for that caused heart palipitations, then the medication they gave me for that caused my Raynauds to flair up (Think really bad circulation, no blood in fingers and toes).
But even with all of that, I personally would still consider what is basically a bunch of MINOR side effects are considerally outweighed by the reduced chance of permanent scarring and damage to my nerves. (Minor as in, there’s an obvious cause that can stop as soon as the specific medication stops)
I quite like being able to feel my body, so yes I’d take steroids again. If the symptoms are bad enough. I’m lucky though, generally most of my symptoms aren’t worth me getting those side effects again.
The one exception to this rule though has to be the eyesight issue. Any eye problems, I’d get myself straight to the doctor.
I’m not any sort of medical practitioner, however there are several ways of taking steroids, they offered it to me as an IV but did suggest it’d be quicker for me to take the oral version as I was in A+E and they were a little busy. Two bottles of foul tasting mixture I had to put together myself.
However I’m sure the doctor will talk you through the side effects and efficaciousness of corticosteroids.
Good luck with it all, here’s hoping that the glowing mri is dimmer for you next week.